MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz2892 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the placer checked the accucath wire prior to deployment by pushing it out and fully retracting it back in the needle tip.It was stated that the placer stuck the patient, deployed the guidewire and catheter with no issues or resistance noted.While attempting to safety the device, the accucath would not fully safety.The entire device and catheter were removed together.No patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of resistance during the device insertion procedure was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 1.25¿ accucath peripheral iv catheter assembly.Usage residues were observed throughout the sample.The sample was received with the safety mechanism depressed.The needle was fully withdrawn into the housing.The catheter overlaid the guidewire.Several kinks were observed along the length of the catheter.Microscopic inspection of the catheter confirmed several kinks along its length.The catheter tip exhibited deformation.Following removal of the catheter, inspection of the guidewire revealed misalignment of the coils.Microscopic inspection of the wire revealed a kink in the coiled region, resulting in coil misalignment.The wire was intact.The guidewire and catheter deformation were consistent with attempted insertion against resistance, such as into tissue or at a too-steep insertion angle.It appeared that the wire was deformed and became caught within the catheter during attempted retraction.Such interference can prevent proper retraction of the needle upon depression of the safety button.

Brand Name
ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8951897
Report Number3006260740-2019-02566
Device Sequence Number10844909
Product Code FOZ
UDI-Device Identifier00801741110917
UDI-Public(01)00801741110917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0201250
Device Lot NumberRECZ2892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1